Aa
A
A
A
Close
Dermatology Community
54k Members
Avatar universal

Do I have an allergic reaction to a topical or onset signs of SJS?

About 2 or 3 days ago, I noticed two red spots on each side of my cheeks. They don’t burn or itch, and they haven’t gotten worse (yet). I started a new topical for my acne and I’m not sure if these spots could be an allergic reaction to that or if they are an onset sign of Steven Johnson’s Syndrome. I haven’t experienced a cough or flu like symptoms, but I have been suffering from a headache for about a day and a half. It should be noted that I take a large amount of Advil to help me with my migraines. Please help ease my mind, I’m worried. Thank you.
1 Responses
15695260 tn?1549593113
Hello and welcome to the forum.  Sorry it has been a few days with no response.  Can you give us an update of what has happened now?  If the topical for your acne was prescribed and red spots appeared, calling and letting the prescribing doctor know is important.  This doesn't sound like Steven Johnson's Syndrome to me based on this one post. Here's information on that https://www.mayoclinic.org/diseases-conditions/stevens-johnson-syndrome/symptoms-causes/syc-20355936  That condition is very rare. You don't mention a fever which is usually present and the spots are typically more blister like than red spots.  It could be reaction to the new cream and your skin trying to adjust.  

Please let us know what the situation is now!
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions